# SDR LC1R20150414920

- Difficulty date: April 14, 2015
- Submitted: April 14, 2015
- Operation: General aviation
- Aircraft: N920X
- Make and model: Piper PA46R-350T
- Aircraft serial: 4692206
- Aircraft time: 127 hours
- Engine: Lyc TIO540AE2A
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Circuit Board
- Part number: 584427
- Condition: Damaged
- Location: Zone 100
- Part time: 127 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

WHEN SETTING UP FOR A LANDING APPROACH, THE PILOT NOTED THAT THE LG CB HAD POPPED & FURTHER NOTED THAT THERE WERE NO GREEN DOWN LIGHTS ILLUMINATED.  THE PILOT PERFORMED AN EMER GEAR EXTENSION & DID A TOWER FLY BY TO VERIFY THE GEAR APPEARED TO BE DOWN.  THE LANDING WAS UNEVENTFUL.  TROUBLESHOOTING DISCLOSED THE DIODE BOARD PN 584-427 WITH BURNT & DESTROYED TRACES.  INSTALLED NEW DIODE BOARD & CYCLED THE GEAR SEVERAL TIMES IN THE SHOP WITH NO OTHER ISSUES NOTED.  RETURNED ACFT TO SERVICE.  PILOT TAXIED OUT FOR TAKEOFF & DURING RUN UP NOTED THAT THE GREEN GEAR DOWN LIGHTS WENT OUT & THE PUMP CB POPPED AGAIN.  RETURNED ACFT TO SHOP & BEGAN FURTHER TROUBLESHOOTING.  FOUND NEW DIODE BOARD WITH IDENTICAL DAMAGE AS THE BOARD IT REPLACED.  SUSPECTED AN INTERMITTENT SHORT TO GND IN ONE OF THE WIRES TO & FROM THE GEAR DOWN MICRO SWITCHES.  FOUND NO ISSUES WITH THE SWITCHES ON THE MAIN GEAR BUT AFTER REMOVING COWLING, FOUND TWO WIRES THAT WERE BURNED & CONTAINED BARE WIRING INTERMITTENTLY SHORTING TO GND ON THE EXHAUST CROSS OVER TUBE.  WIRE NR D13B20 & G1H20, WHICH GOES TO CONNECTOR J410 ON THE NOSE GEAR DOWN LOCK SWITCH.  REPAIRED BOTH WIRES BY SPLICING IN NEW SECTIONS OF WIRE.  ROUTED & SECURED WIRE BUNDLE AWAY FROM EXHAUST CROSS OVER TUBE & INSTALLED ANOTHER NEW DIODE BOARD.  CYCLED GEAR SEVERAL TIMES IN SHOP & TEST FLEW ACFT WITH GEAR OPERATION NORMAL.
